Florida, 2020

Damaging Winds and Lightning Strike in Florida, January 11, 2020

January 11, 2020 · NWS MOB · 7 events in 3 counties and zones

A very moist and unstable air mass developed ahead of a strong cold front. This lead to the development of numerous showers and thunderstorms.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
None recorded
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MOB wrote it up.

A very moist and unstable air mass developed ahead of a strong cold front. This lead to the development of numerous showers and thunderstorms. This thunderstorms produced high winds which caused damage across northwest Florida.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Jan 11, 1:30 PM CST, 6 minutes earlier.

Area forecast discussion, Jan 11, 1:30 PM CST, 6 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
130 PM CST Sat Jan 11 2020

.DISCUSSION...See updated information for land areas below.

&&

.UPDATE...Have updated to cancel the Wind Advisory behind the
Quasi-Linear Convective System (QLCS) which currently extends
from Camden to near Gulf Shores, Alabama. Have also canceled
Tornado Watch 13 behind the QLCS. Made other adjustments based on
the progression of the QLCS. /29

&&

.PREV DISCUSSION... /issued 1141 AM CST Sat Jan 11 2020/

DISCUSSION...Updated for latest aviation discussion below.

AVIATION...
18Z issuance...A line of strong to potentially severe storms
currently over southeast Mississippi into west central Alabama
will advance quickly eastward across the remainder of the area
this afternoon with a gradual weakening trend. Predominately MVFR
ceilings are expected until the line of storms moves through,
after which ceilings improve to VFR. Ceilings lower again to
IFR/MVFR late tonight which then persist for the remainder of the
period. South to southeast winds of 15 to 25 knots with gusts to
35 knots can be expected ahead of the line of storms followed by
gusts of up to 40 to 45 knots as the line of storms moves
through. The flow diminishes quickly to a southwesterly flow at 5
to 10 knots in the wake of the storms then becomes a light
northerly flow overnight. /29

PREV DISCUSSION... /issued 1036 AM CST Sat Jan 11 2020/

DISCUSSION...Mesoanalysis Update for the forecast area.

MESOANALYSIS UPDATE...Latest mesoanalysis as of 15z suggests a
surface mesolow developing over west-central Mississippi this
morning. A cold front extends southward from this mesolow along
the Mississippi River. An anomalously deep mid level trough is
moving into the Lower Mississippi Valley and is taking on a
negatively tilted orientation as a powerful 100 kt+ mid level jet
is ejecting out of the base of the trough. Extreme shear has
overspread the region, as per latest KMOB VAD, indicating 54 kts
at 2 kft. This extreme shear currently overlaps a modestly
unstable airmass, with the 12z LIX sounding observing MLCAPE of
1105 j/kg. There remains some minimal capping in place, per the
LIX sounding, around 750mb. This environment is likely well
representative of the airmass in place over the MOB CWA.

A strong to severe convective line, as of 1530z, extends from
just east of Jackson, MS, southward to near New Orleans, LA and
has surged ahead of the cold front. This convective line should
continue to advance steadily eastward through the morning hours at
around 40 kts. There is a high threat for damaging straight line
winds within this line, as there was recently a report of a 70 mph
wind gust near Lake Pontchartrain. Latest 0-1 km SRH is also
analyzed in excess of 500 m2/s2 from the LIX sounding. This should
support embedded supercells capable of tornadoes with any
mesovortices within the line.

The airmass in advance of the line is forecast to continue to
destabilize further with daytime heating. Latest CAM guidance
suggests that SBCAPES will range between 1000-2000 j/kg by midday
to the east of the convective line. There also is some suggestion
that as the capping inversion erodes semi discreet supercells
should develop. This is supported by several of the CAMs and
latest radar trends. Considering the magnitude of shear and
forecast instability, any discreet supercell will be capable of
tornadoes, some which could be strong. This threat appears to
maximize after 18z from the Mobile River Delta of southwest
Alabama, points eastward through the afternoon hours.

A University of South Alabama sounding team will be launching a
1645z balloon sounding and we will have a better sampling of the
local atmosphere and strength of the lingering capping inversion.
Early morning soundings near Dauphin Island suggested the presence
of the Marine Boundary Layer to a depth of around 800 ft. This
may help to elevate storms along the immediate coastal areas early
in the event, but should quickly mix out both in response to
diurnal heating and inland extent.

An expected, potentially significant, severe event will continue
to unfold through the remainder of the day with a continued threat
for damaging winds and tornadoes. A tornado watch remains in place
for the entire region through 22z. /JLH

PREV DISCUSSION... /issued 901 AM CST Sat Jan 11 2020/

DISCUSSION...See updated information for land areas below.

UPDATE...Based on the latest tidal heights seen in the Inundation
Dashboard, have cancelled the Coastal Flood Advisory. Tornado
Watch 13 remains in effect until 4 pm for the entire area. No
other major changes at the moment. /29

PREV DISCUSSION... /issued 615 AM CST Sat Jan 11 2020/

DISCUSSION...Updated for latest aviation discussion below.

AVIATION...
12Z issuance...IFR conditions were reported at the TAF sites at
issuance. Sub-VFR conditions will persist, as showers and storms
ramp up through the day. At this time, a squall line is located
over western Kentucky, down into northern Mississippi, and into
east-central Louisiana. This line of heavy showers with embedded
thunderstorms will continue to progress eastward into our area by
late morning. There is the potential for severe storms to develop
ahead of the line as well. Expecting the line to move east of MOB
and BFM by 20Z and then through PNS by 22Z. By this evening, the
storm and shower activity will be well to the east of the TAF
sites. Clouds will also begin to thin out somewhat, with VFR
conditions expected to return later this evening. In addition to
heavy rain and severe storms, strong LLWS will be a concern for
all TAF sites through the first part of the afternoon as the
squall line approaches and progresses through the area.
Furthermore, strong sustained southeast to southwest winds will
continue through this afternoon. Outside of any storms, 15 to 25
knots sustained winds are expected, with wind gust up to 35 knots.
However, by this evening winds will decrease substantially,
becoming light and variable overnight. /26

PREV DISCUSSION... /issued 455 AM CST Sat Jan 11 2020/

NEAR TERM /Now Through Saturday night/...The long anticipated
severe weather event will finally be affecting our area today. A
deep mid/upper level shortwave trough over central Texas very
early this morning weakens slightly today, but becomes slightly
negatively tilted as it lifts up to just south of Lake Michigan by
sunset this evening. In response to the mid/upper trough taking on
the negative tilt, a 55 to 75 knot not low level jet will eject
east across southeast Mississippi into southwestern Alabama this
morning and then diminishing to 35 to 50 knots by late this
afternoon.

The main convective response to this pattern will be a QLCS
(Quasi-Linear Convective System) which will advance east across
our area today. At this time, the line of storms is approaching
the Mississippi river from the west, and the line is expected to
make a steady eastward progress across the southeastern states
today. It still appears that the line of storms will be moving
into our interior southeast Mississippi counties by around mid
morning, and be near the Mississippi/Alabama line by around noon.
By mid afternoon the line should be oriented along the I-65
corridor in south central Alabama down toward the extreme western
Florida panhandle, and then continue east across south central
Alabama (east of I-65) and the remainder of the western Florida
panhandle through late afternoon and into the early evening
hours. The line should be east of our entire area by around 8 PM
at the latest. Our entire forecast area remains under an Enhanced
Risk of severe storms today, although latest data suggests that
the highest potential for severe weather will likely be west of
the I-65 corridor as the line should begin to show a slight
weakening trend east of I-65 and over the Florida panhandle as the
low level jet begins to lift out. Some of the Convective Allowing
Models (CAMS) continue to support for the possibility of some
discrete cells to develop out ahead of the eastward advancing
QLCS. Forecast soundings across the area presently show a warm
nose at around 750 MB, and this cap has kept any scattered deep
convection from developing overnight, but this cap looks to erode
by around 10 AM this morning, and that is about the time that some
of the CAMS begin to show some isolated discrete cells developing
over interior southwest Alabama. Potential for tornadic activity
will be highest with these discrete cells. 0-1 KM Helicity values
could maximize at around 300-400 M2/S2 out ahead the squall line,
and combined with MLCAPE values of around 1000 to 1500 J/KG, a
strong tornado still cannot be ruled out.

The primary severe threat however will be associated with the
squall line (QLCS) in the form of damaging straight line winds and
a few mesovortex tornadoes. With the strong low level jet situated
over the area, convective wind gusts of up to around 70 mph will
be possible with some of the stronger storms along the line. As we
mentioned earlier, this convective wind damage potential associated
with the line will be greatest west of the I-65 corridor, although
the entire area is at risk.

Outside of the thunderstorms, it will be windy today with a south
wind of 15 to 25 mph with some gusts up to near 40 mph. A Wind
Advisory remains in effect until 6 PM this afternoon for the
entire area. With the strong onshore flow, we are also looking at
the potential for some more minor coastal flooding. There was some
minor coastal flooding in our more flood prone low lying coastal
areas overnight near the time of high tide. While that was the
most likely time for minor coastal flooding to occur, water levels
will remain above normal through today and additional minor
coastal flooding could occur in some areas. A Coastal Flood
Advisory remains in effect until 6 PM.

By tonight the severe storm threat will be over, although a few
lingering showers or storms will be possible over our far eastern
zones. Winds will be diminishing as well.

Highs today will range from the lower 70s over our western zones
to the middle 70s over our eastern and coastal zones. Lows tonight
will be cooler in the wake of the front, with lows ranging from
the lower 40s over our interior western zones to the lower 50s
over our southeastern and coastal zones.

/12

SHORT TERM /Sunday Through Monday night/...The short term period
will begin as an upper level ridge builds off the east coast over
the Atlantic and a trough persists over the western CONUS. A
couple disturbances will progress from the southeast over the
central CONUS and up through the Great Lakes and upper Ohio Valley
regions Sunday through Monday as well. Meanwhile, the surface
cold front that is expected to bring severe storms and rain
earlier in the weekend is expected to stall to the southeast of
the area. However, with the upper level ridge building over the
Atlantic, the front is expected to move back north over the area
as a warm front and bring with it increased chances of rain for
the beginning of the work week.

Temperatures will run well above normal for this time of year, with
highs in the upper 60s to lower 70s on Sunday. Lows Monday morning
will be in the lower to upper 50s west of I-65 and in the upper 50s
to lower 60s east of I-65. Along the coast, lows will be in the
lower to mid 60s. By Monday, highs are then expected to reach the
mid 70s, mainly in the east.

Lastly, a HIGH risk of rip currents remains in effect through Sunday
night, with a moderate risk following through Monday night. /26

LONG TERM /Tuesday Through Friday/...By Tuesday, mainly zonal
flow will be the story aloft over the northern Gulf coast as upper
level high pressure builds over the Gulf of Mexico. By Friday, an
upper level ridge will progress over the eastern CONUS. At the
surface, the warm front that moved north over the northern Gulf
coast Monday will weaken and dissipate over the Tennessee Valley
by Tuesday. However, southerly flow will continue to bring in
warm, moist air up from the Gulf through midweek. Additionally,
another cold front will move over the central Plains and approach
the southeast by this time. This front will then move over the
southeastern CONUS on Thursday with southerly flow returning for
Friday. This pattern will therefore keep chances of rain for most
areas through much of the work week.

Temperatures will continue to be well above normal through
Wednesday, with highs reaching the mid to upper 70s. With cold FROPA
Thursday, highs will decrease to be in the upper 60s to lower 70s
through Friday. Lows will be in the lower to mid 60s Tuesday and
Wednesday mornings. By Thursday morning, lows will begin a downward
trend, with temperatures in the mid 50s to lower 60s. By Friday
morning, lows are expected to be in the upper 40s to mid 50s. /26

MARINE...Moderate to strong southeast winds will continue to
strengthen tonight, becoming southerly this morning as a cold front
approaches from the west. Gusts to gale force are expected today as
well as high sea states over the open Gulf waters. Thus, a Gale
Warning remains in effect through this afternoon for the open Gulf
waters. Strong to severe storms will also likely impact the marine
area today with the potential for damaging winds and perhaps a few
tornadoes. Strong onshore flow will diminish and become westerly
this evening, with a light northerly flow developing later tonight.
However, seas will remain elevated through this evening and into the
early morning hours. Therefore, the Small Craft Advisory for the
open Gulf waters originally in effect from this afternoon until this
evening has been extended until 3AM Sunday. A light easterly flow
then follows for Sunday, with a light to moderate southerly flow
likely Monday through Wednesday. /26

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Wind Advisory until 6 PM CST this evening for ALZ054>060-262-264-
     266.

     High Rip Current Risk through late Sunday night for ALZ265-266.

     High Surf Warning until 9 PM CST this evening for ALZ265-266.

FL...Wind Advisory until 6 PM CST this evening for FLZ201>206.

     High Rip Current Risk through late Sunday night for FLZ202-204-
     206.

     High Surf Warning until 9 PM CST this evening for FLZ202-204-206.

MS...None.
GM...Small Craft Advisory until 3 AM CST Sunday for GMZ650-655-670-
     675.

     Gale Warning until 3 PM CST this afternoon for GMZ650-655-670-
     675.

     Small Craft Advisory until 6 PM CST this evening for GMZ630>636.

&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Jan 11, 6:25 AM CST, 7 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
625 AM CST Sat Jan 11 2020

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-121230-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
625 AM CST Sat Jan 11 2020

This Hazardous Weather Outlook is for portions of south central
Alabama...southwest Alabama...northwest Florida and southeast
Mississippi.

...WIND ADVISORY IN EFFECT TO 6 PM CST THIS EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT 6 PM CST SATURDAY...
...HIGH SURF WARNING IN EFFECT TO 9 PM CST THIS EVENING...
...HIGH RIP CURRENT RISK IN EFFECT TODAY THROUGH LATE SUNDAY NIGHT...

.DAY ONE...Today and Tonight

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   High Surf Advisory.
   Wind Advisory.
   Coastal Flood Advisory.
   High Surf Warning.

A High Surf Warning is in effect today for surf heights up 8 to
10 feet.

A Wind Advisory for the entire area today. South winds 15 to 25
mph with frequent gusts of 35 to 40 mph expected.

A Coastal Flood Advisory remains in effect today. We are past the
peak time of concern for coastal flooding, but water levels will
remain 1 to 2 feet above predicted levels today, and minor coastal
flooding will continue to be possible today.

There is a HIGH RISK for rip currents along the Gulf beaches of
Alabama and Northwest Florida continues today and tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

A HIGH RISK for rip currents along the Gulf beaches of
Alabama and Northwest Florida continues through Sunday night.

Heavy rainfall potential returns to the area during the early to
middle part of next week as the cold front stalls over the Gulf
and moves back north into our area as a warm front through
Wednesday, which could result in some localized flooding, and will
likely prolong the current river flooding.

.SPOTTER INFORMATION STATEMENT...

Activation of SkyWarn Severe Storm Spotter networks will be likely
today.

GMZ630>636-650-655-670-675-121230-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
625 AM CST Sat Jan 11 2020

This Hazardous Weather Outlook is for portions of the coastal
waters of Alabama and northwest Florida.

...GALE WARNING IN EFFECT TO 3 PM CST TODAY FOR GULF MARINE ZONES...
...SMALL CRAFT ADVISORY IN EFFECT TO 6 PM CST TODAY FOR ALL MARINE
ZONES...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE GULF MARINE
ZONES TONIGHT...

.DAY ONE...Today and Tonight

Hazardous conditions for small craft will continue over the marine
area through tonight. Small Craft Advisories or Gale Warnings
remain in effect.

A line of strong thunderstorms will move from west to east across
the marine area today. Locally higher winds and seas are expected
with the passage of the line of storms.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

No hazardous weather is expected at this time.

In the hours before

Special weather statement, Jan 11, 11:43 AM CST, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Mobile AL
1143 AM CST Sat Jan 11 2020

ALZ052-053-261-262-MSZ076-079-111845-
Clarke AL-Baldwin Inland AL-Washington AL-Mobile Inland AL-Greene MS-
George MS-
1143 AM CST Sat Jan 11 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...NORTHERN MOBILE...NORTHWESTERN BALDWIN...SOUTHERN
WASHINGTON...SOUTH CENTRAL CLARKE...EASTERN GEORGE AND SOUTHEASTERN
GREENE COUNTIES UNTIL 1245 PM CST...

At 1142 AM CST, the strong thunderstorms were located along a line
extending from 6 miles northwest of Leakesville to 3 miles northeast
of Lucedale to 6 miles northwest of Hurley, and moving northeast at
50 mph.

Wind gusts of 45 to 55 mph will be possible with these storms.

Locations impacted include...
Satsuma, Citronelle, Lucedale, Creola, Leakesville, Chunchula,
Stockton, Wagarville, Leroy, Gulfcrest, Deer Park, Axis, Tibbie,
Calvert, Mount Vernon, McIntosh, Wilmer, I65 And AL 225 and Movico.

A Tornado Watch remains in effect until 400 PM CST for southwestern
Alabama...and southeastern Mississippi.

LAT...LON 3074 8861 3096 8862 3120 8873 3154 8791
      3135 8784 3089 8784 3088 8789 3090 8790
      3088 8790 3079 8833 3080 8841 3078 8842
TIME...MOT...LOC 1742Z 236DEG 44KT 3120 8866 3097 8856 3074 8856
Special weather statement, Jan 11, 11:52 AM CST, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Mobile AL
1152 AM CST Sat Jan 11 2020

ALZ051>053-MSZ067-076-111830-
Clarke AL-Choctaw AL-Washington AL-Greene MS-Wayne MS-
1152 AM CST Sat Jan 11 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...CENTRAL CHOCTAW...NORTHERN WASHINGTON...NORTHWESTERN
CLARKE...SOUTHEASTERN WAYNE AND NORTHEASTERN GREENE COUNTIES UNTIL
1230 PM CST...

At 1151 AM CST, the strong thunderstorms were located along a line
extending from 3 miles north of Myrtlewood to 7 miles west of
Fruitdale, and moving northeast at 55 mph.

Wind gusts of 45 to 55 mph will be possible with these storms.

Locations impacted include...
Thomasville, Butler, Chatom, Saint Stephens, Millry, State Line,
Silas, Fruitdale, Coffeeville, Pennington, Gilbertown and Toxey.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Tornado Watch remains in effect until 400 PM CST for southwestern
Alabama...and southeastern Mississippi.

LAT...LON 3231 8793 3228 8793 3230 8794 3230 8798
      3228 8802 3215 8802 3214 8804 3209 8804
      3206 8807 3207 8810 3206 8812 3201 8811
      3201 8809 3199 8807 3199 8769 3153 8791
      3124 8862 3231 8815
TIME...MOT...LOC 1751Z 227DEG 47KT 3230 8795 3133 8854
Local storm report, Jan 11, 11:58 AM CST, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1158 AM CST SAT JAN 11 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 AM     TSTM WND DMG     WAYNESBORO              31.68N 88.64W
01/11/2020                   WAYNE              MS   EMERGENCY MNGR

            SEVERAL TREES DOWN IN THE WAYNESBORO ALONG
            SEVERAL ROADS.

&&

BB
Local storm report, Jan 11, 12:37 PM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1237 PM CST SAT JAN 11 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1218 PM     TSTM WND DMG     2 SSE WEST BEND         31.80N 88.12W
01/11/2020                   CLARKE             AL   EMERGENCY MNGR

            TREES DOWN IN THE COFFEEVILLE AREA NEAR
            HIGHWAY 84, CALICO ROAD, AND WEST BEND ROAD.

&&

JFB
Local storm report, Jan 11, 1:15 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
115 PM CST SAT JAN 11 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1251 PM     TSTM WND DMG     3 N THOMASVILLE         31.96N 87.74W
01/11/2020                   CLARKE             AL   EMERGENCY MNGR

            TREES AND POWER LINES DOWN AT HIGHWAY 43 AND
            TANGLEWOOD CIRCLE.

&&

JFB
Local storm report, Jan 11, 1:17 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
117 PM CST SAT JAN 11 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1251 PM     TSTM WND DMG     1 SE THOMASVILLE        31.91N 87.73W
01/11/2020                   CLARKE             AL   EMERGENCY MNGR

            TREE DOWN ON A HOME ON PEACH TREE RD IN
            THOMASVILLE.

&&

JFB

The radar

The Mobile radar (KMOB), 84 km away, was scanning. The volume nearest the first event began at 19:38 UTC.

Open the radar archive at this moment

Event by event

6 thunderstorm wind, 1 lightning. Local standard time, as filed.

Thunderstorm Wind, Escambia

When
January 11, 1:36 PM CST to 1:38 PM CST
Where
Escambia County, 1 mi SSE of Bratt
Measured
52 kt (60 mph) estimated gust
Reported by
Broadcast Media
Coordinates
30.957, -87.424

A tin roof was blown off a mobile home.

Thunderstorm Wind, Santa Rosa

When
January 11, 2:15 PM CST to 2:17 PM CST
Where
Santa Rosa County, 5 mi ENE of Jay
Measured
52 kt (60 mph) estimated gust
Reported by
Broadcast Media
Coordinates
30.978, -87.072

Trees an power lines on Dixonville Road.

Lightning, Santa Rosa

When
January 11, 2:29 PM CST
Where
Santa Rosa County, 3 mi SW of Milton
Injuries
1 direct, 0 indirect
Reported by
911 Call Center
Coordinates
30.599, -87.066

A person was indirectly struck on Forrestwood Drive. Person is conscious and alert.

Thunderstorm Wind, Okaloosa

When
January 11, 2:57 PM CST to 2:59 PM CST
Where
Okaloosa County, 4 mi W of (Hrt)mary Esther
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
30.500, -86.647

Power lines down on Westbound Highway 98 at Quail Hollow Road.

Thunderstorm Wind, Okaloosa

When
January 11, 3:08 PM CST to 3:10 PM CST
Where
Okaloosa County, 1 mi WSW of Baker
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
30.794, -86.716

Trees down near the vicinity of Reeves Road and Griffith Mill Road.

Thunderstorm Wind, Okaloosa

When
January 11, 3:38 PM CST to 3:40 PM CST
Where
Okaloosa County, 1 mi ESE of Deerland
Measured
52 kt (60 mph) estimated gust
Reported by
County Official
Coordinates
30.744, -86.414

Trees down near the intersection of US Highway 90 and CR 393.

Thunderstorm Wind, Okaloosa

When
January 11, 3:55 PM CST to 3:57 PM CST
Where
Okaloosa County, 4 mi E of Destin
Measured
52 kt (60 mph) estimated gust
Reported by
County Official
Coordinates
30.380, -86.453

Power lines down on Legendary Drive in the Destin area.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2020Every state in 2020This day in weather historyWarnings in Florida, January 2020

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 873903, 873948, 873967, 874012, 874017, 874023, 874024.